Drug 'causes unwanted orgasms'
A 42-year-old woman has been admitted to hospital experiencing unwanted orgasms after being prescribed rasagiline, a drug given to some people with Parkinson's disease.
She had been taking the drug for seven days before the orgasms started, but began experiencing hyper-arousal and increased libido on the seventh.
Each one lasted up to 20 seconds, three to five times a day, according to Live Science.
The team who treated her, from the department of neurology at Necmettin Erbakan University in Konya, Turkey, said typical symptoms from this drug range from flu-like systems to gastric problems.
The researchers believe it could be due to an increase in dopamine in the brain, which is a neurotransmitter that regulates pleasure - and is triggered by rasagiline.
They wrote in the report, published in the upcoming issue of the journal Parkinsonism and Related Disorders, "To the best of our knowledge, this is the first report of this adverse effect of rasagiline".
Independent.ie Comments Facility
INM has taken the decision to remove the commenting facility on its online platform Independent.ie to minimise the legal risk to our business that arises from Ireland's draconian libel awards system.
We continue to look forward to receiving comments through direct email contact or via social media, some of which may still be featured on the website Independent.ie